A straight-A teenager from Ohio died from ingesting pure caffeine. Currently it’s not closely regulated or banned, but many people want others to know how dangerous it can be.
Logan Steiner, 18 years old, died suddenly days before his graduation from a lethal dose of caffeine powder. His autopsy showed he had more than 70 micrograms of caffeine in his blood.
Superintendent Jay Arbaugh said, “he was just a terrific kid, he was a role model for the Special Olympic athletes, they loved having him there.”
State Senator Gayle Manning said she is looking into if taking steps to regulating caffeine powder would be advantageous.
Only 1 teaspoon of caffeine powder is equivalent to 30 cups of coffee.
Lorain County’s Coroner Stephen Evans, MD. said, “this is news to the coroner’s office; we had never seen this before. What it does is, it leads to cardiac arrhythmias, speeding heart, and it leads into seizures and those two things are what took his life.”
Evans believes caffeine powder should be taken more seriously and closely regulated. He said the powder can be abused just like any other drug.
Many young people, athletes, and students use the caffeine powder to give them more energy. Many do not even know it could be dangerous.
Companies say its powder elevates mood, endurance, and increases focus.
Any substance we put into our bodies should be closely monitored. Many people have no idea anyone could overdose and die from caffeine, but it is possible. It’s also possible to overdose and die from alcohol, or illegal drugs.
Most people who take drugs or drink do not intentionally overdose. Alcohol poisoning happens when there is so much alcohol in the bloodstream, the brain controlling basic life-supporting functions like breathing, temperature control, and heart rate start shutting down.
Symptoms of alcohol poisoning include seizures, difficulty breathing, slow heart rate, dulled responses, and no gag reflex, which prevents people from choking.
Blood alcohol content (BAC) can rise even when a person is unconscious. The alcohol in peoples stomach and intestines continues to travel through the bloodstream and circulate through the body.
Drug overdose can be similar to overdosing on alcohol. Symptoms include abnormalities in vital signs like blood pressure, temperature, heart rate. Skin can be dry and hot or cool and sweaty. They can have abdominal pain, vomiting, or nausea.
If you are abusing substances and want to stop, Harmony Foundation can help you. Our facility offers specialized programs for both men and women to help you break the chains of addiction.